MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-230U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 05/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "acute appendicitis after colorectal endoscopic mucosal resection: a case report".The case report stated that a 62-year-old male patient was admitted, who had a history of multiple colonic polyps.The largest polyp was treated by emr.This was followed by the inject and cut technique.The remaining four polyps were removed with biopsy forceps.The patient complained of upper abdominal pain in the evening 30 hours after colorectal emr.The first emergency computed tomography (ct) scan was scheduled, and the results showed that the appendix was slightly thickened.Pathological analysis of the resected appendix confirmed acute appendicitis.This study concluded that for patients with prior known fecaliths in the lumen of the appendix or in the colon near the appendix, the risk of acute appendicitis after emr could be increased.Thus, colorectal emr should be performed with greater caution, and cautious observation should be performed after the operation.Type of adverse events/number of patients: abdominal pain caused by acute appendicitis - 1 patient.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6): cf-h290i.(b)(6): fb-230u.(b)(6): cv-290.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
Since the literature described "biopsy forceps", "fb-230u" was selected as a representative product with the largest number of shipments in the region and during the study period.The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to g2.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15257094
Report Number9614641-2022-00153
Device Sequence Number12234119
Product Code FCL
UDI-Device Identifier04953170031120
UDI-Public04953170031120
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-230U
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-H290I, SN UNKNOWN; COOK POLYPECTOMY SNARE, SN UNKNOWN; CV-290, SN UNKNOWN
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age62 YR
Patient SexMale